Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Duodenal ulcers, h pylori in stomach. On amoxicillin, pph combination. Treatment?

hello doctor, iam a 30 year old male, i have detected with duodenal ulcers , and doctor prescribed a treatment of antibiotics and pph combination, but unfortunately the antibiotics- amoxilin on that group is allergic to me,,, so how could i resume my treatment with out antibiotics, which i think important for eradication of h pylori , which detected from my stomach , and could u pls prescribe any pph for a short term relief, i could only consult my doctor after a week,
Asked On : Sun, 19 Aug 2012
Answers:  2 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
There are alternative antibiotics available for some that are
allergic to Ampicillin. Any combination of a PPI (Proton Pump
Inhibitor) along with Clarithromycin and Metronidazole and if
necessary , addition of Bismuth will be effective for treating
H.Pylori infection that is responsible for a majority cases of
Duodenal ulcers. I am sure your doctor will be able to make
the changes for you as the drugs that I mention need prescription.
Wiah you good health.
Answered: Sun, 19 Aug 2012
I find this answer helpful
General Surgeon Dr. Grzegorz Stanko's  Response
Your treatment cannot be done without antibiotics as H. Pylori eradication is extremely important in ulcers treatment. Without eradication there is no point in using PPI (proton pomp inhibitors) as it wont solve the problem permanently. Moreover it looks like you have been prescribed with insufficient amount of antibiotics as it is advisable to use two of them.
If you are alergic to betalactams antibiotics (like amoxicillin) you should try PPI in conventional doses(for example Omeprazole 40 mg once a day) + clarithromycin (500 mg) + metronidazole(500 mg), twice a day. Antibiotics should be taken at least 7 days and PPI you should use for 4 weeks. After 4 weeks gastroduodenoscopy should be performed again.
Hope this will help
Answered: Sun, 19 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor